Tamoxifen causing hot flashes, affecting sleep?


Question from Carrie: Since I have started tamoxifen, the multiple hot flashes do not allow quality sleep. It does not matter what time of day the medication is taken, the hot flashes continue. What suggestion do you have to obtain quality sleep needed for physical and emotional homeostasis?
Answers - Helena Schotland I think you should go to the hot flash section at Breastcancer.org because the insomnia is a result of the hot flashes.
Marisa Weiss, M.D. Managing hot flashes while on anti-estrogen therapy is a real challenge for everyone. There are solutions, which are suggested in the hot flash section. All of them require a lot of trial and error, and a great deal of patience (not my strength!). If you cannot manage to get more comfortable with the hot flashes on tamoxifen, your doctor may try another form of effective anti-estrogen therapy that you may handle with more comfort.

On Wednesday, January 17, 2007, our Ask-the-Expert Online Conference was called Sleep Well: Healthy Habits for Good Rest. Helena Schotland, M.D. and moderator Marisa Weiss, M.D. answered your questions about ways to improve your sleep.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Was this resource helpful?

Yes No
Evergreen-donate
Back to Top